Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 43, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 26, 2006, 5:25 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2006, 5:25 PM EDT (21:25 UTC)
- Expired
- May 26, 2006, 6:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 84 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1071 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 262128 SVRMFL FLC011-099-262230- /O.NEW.KMFL.SV.W.0043.060526T2125Z-060526T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 525 PM EDT FRI MAY 26 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BROWARD COUNTY IN SOUTH FLORIDA. SOUTH CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 630 PM EDT * AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES 15 MILES NORTHWEST WESTON...AND MOVING NORTHEAST AT 10 MPH. * THE STORM WILL AFFECT... US 27 IN NORTHERN BROWARD COUNTY BETWEEN 530 AND 545 PM EDT. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2620 8072 2612 8054 2658 8023 2669 8050 $$ BAXTER
1 follow-up statement
000 WWUS52 KMFL 262200 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 600 PM EDT FRI MAY 26 2006 FLC011-099-262208- /O.CAN.KMFL.SV.W.0043.000000T0000Z-060526T2230Z/ PALM BEACH FL-BROWARD FL- 600 PM EDT FRI MAY 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BROWARD AND SOUTH CENTRAL PALM BEACH COUNTIES IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WEAKEN ALONG THE COUNTY LINE OF CENTRAL BROWARD AND PALM BEACH COUNTY. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...THIS STORM CAN STILL PRODUCE WIND GUSTS UP TO 40 MPH...SMALL HAIL...OCCASIONAL LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL OVER THE LOCATION OF RURAL SOUTH CENTRAL PALM BEACH COUNTY. LAT...LON 2620 8072 2612 8054 2658 8023 2669 8050 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:39 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 26, 2:39 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 239 PM EDT FRI MAY 26 2006 .DISCUSSION...WELL...STORMS FINALLY DEVELOPED THIS AFTERNOON, ALTHOUGH ISOLATED AT MOST. FEW OF THEM EVEN GOT TO SEVERE STATUS. THE EXTENSIVE MID/UPPER LEVEL CLOUD COVER HELPED TO KEEP MAX TEMPS A FEW DEGREES COOLER AND THIS IN TURN KEPT THE ACTIVITY TO A MINIMUM. WILL KEEP LOW POPS OVERNIGHT JUST FOR THE POSSIBILITY OF LATE STARTER. SATURDAY WEATHER LOOKS MORE OF THE CONVECTIVE TYPE WITH STILL UNSTABLE CONDITIONS...MORE SUNSHINE AND THE EXPECTED DEVELOPMENT OF LAKE/SEA BREEZES. SURFACE FLOW WILL SHIFT TO MORE ESE AS THE BERMUDA HIGH GETS WELL ESTABLISHED OVER THE WESTERN ATLANTIC WITH RIDGE SOUTHWEST TO SOUTH FLORIDA. THIS WILL MAKE THE EAST COAST SEA BREEZE PENETRATE FURTHER INLAND POSSIBLY INITIATING CONVECTION OVER INTERIOR SECTIONS BOTH SATURDAY AND SUNDAY. HOWEVER...THE WIND FLOW AROUND THE UPPER RIDGE WILL BRING THE STORMS TO THE EASTERN SECTIONS. THE UPPER RIDGE WILL THEN BE ERODED BY AN UPPER TROUGH DIGGING SOUTH ACROSS THE WESTERN ATLANTIC. THE FLOW AROUND THIS TROUGH WILL BRING DRIER AIR TO SOUTH FLORIDA TUESDAY THROUGH THURSDAY, SO WILL INDICATE LOW POPS THROUGH THIS PERIOD. && .MARINE...LIGHT EAST-SOUTHEAST FLOW AND SEAS 2 FEET OR LESS TO PREVAIL THROUGH THE ENTIRE FORECAST PACKAGE. && .FIRE WEATHER...NO CONCERNS AT THIS TIME. MEAN RH SHOULD REMAIN WELL ABOVE CRITICAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 72 87 73 89 / 20 35 10 25 FORT LAUDERDALE 74 86 75 87 / 20 40 10 25 MIAMI 74 88 74 88 / 20 40 10 30 NAPLES 73 88 73 89 / 20 45 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 47
Hazardous weather outlook, May 26, 10:12 AM EDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1012 AM EDT FRI MAY 26 2006 FLZ063-066>075-271000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1012 AM EDT FRI MAY 26 2006 ...A FEW STRONG STORMS EAST COAST AREAS THIS AFTERNOON INTO EARLY EVENING... ...SCATTERED STORMS ACROSS ALL OF SOUTH FLORIDA THIS AFTERNOON INTO EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: ABUNDANT TROPICAL MOISTURE ACROSS SOUTH FLORIDA WILL RESULT IN NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS THIS AFTERNOON OVER SOUTH FLORIDA. A FEW OF THE STORMS COULD EVEN BECOME STRONG OVER THE EAST COAST METRO AREAS WHERE THE EAST AND WEST COAST SEA BREEZES COLLIDE. THE MAIN THREAT FROM THE STRONGEST STORMS WILL BE FREQUENT LIGHTNING STRIKES...GUSTY WINDS UP TO 40 TO 50 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL. HAIL: A LITTLE BIT OF DRY AIR IN THE UPPER LEVELS OF THE ATMOSPHERE HAS WORKED INTO SOUTH FLORIDA FROM THE NORTH THIS MORNING. THEREFORE...THERE COULD BE SOME SMALL HAIL WITH THE STRONGEST STORMS THIS AFTERNOON. FLOODING: PONDING OF WATER ON ROADS AND POORLY DRAINED AREAS IS POSSIBLE WITH THE HEAVIEST STORMS THIS AFTERNOON. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO EARLY EVENING FOR THE EAST COAST AREAS. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. BAXTER
In the hours before
Special weather statement, May 26, 1:57 PM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 157 PM EDT FRI MAY 26 2006 FLZ072-261845- BROWARD METROPOLITAN- 157 PM EDT FRI MAY 26 2006 ...STRONG STORM OVER CENTRAL EAST BROWARD COUNTY... AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FORT LAUDERDALE...MOVING NORTH AT 10 MPH. THE MAIN IMPACT FROM THIS STRONG STORM WILL BE FREQUENT LIGHTNING STRIKES...AND GUSTY WINDS UP TO 50 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL. SOME LOCATIONS THAT WILL BE AFFECTED DURING THE NEXT HOUR ARE FORT LAUDERDALE...OAKLAND PART...LAUDERDALE LAKES...POMPANO BEACH. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, May 26, 2:31 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 231 PM EDT FRI MAY 26 2006 FLZ068-072-261915- BROWARD METROPOLITAN-PALM BEACH EASTERN- 231 PM EDT FRI MAY 26 2006 ...STRONG THUNDERSTORM ALONG COUNTY LINE OF NORTHEAST BROWARD AND SOUTHEAST PALM BEACH... AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DEERFIELD BEACH...MOVING NORTHEAST AT 5 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THIS STORM CAN ALSO PRODUCE SMALL HAIL...AND LOCALLY HEAVY RAINFALL. SEEK SHELTER IN A SAFE BUILDING UNTIL THIS STORM PASSES BY. THIS STORM COULD AFFECT HIGHLAND BEACH...BOCA RATON...BOCA WEST...AND DEERFIELD BEACH DURING THE NEXT HOUR. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, May 26, 2:45 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 245 PM EDT FRI MAY 26 2006 FLZ074-261915- DADE METROPOLITAN- 245 PM EDT FRI MAY 26 2006 ...STRONG THUNDERSTORM OVER SOUTHEAST MIAMI-DADE COUNTY... AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF FLORIDA CITY...MOVING NORTHEAST AT 5 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THIS STORM CAN ALSO PRODUCE SMALL HAIL...AND LOCALLY HEAVY RAINFALL. SOME LOCATIONS THAT COULD BE AFFECTED HOMESTEAD PARK AND TURKEY POINT DURING THE NEXT HOUR. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, May 26, 3:12 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 312 PM EDT FRI MAY 26 2006 FLZ073-074-262000- DADE METROPOLITAN-WESTERN DADE- 312 PM EDT FRI MAY 26 2006 ...STRONG THUNDERSTORM SOUTH CENTRAL MIAMI-DADE COUNTY... AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES WEST OF HOMESTEAD MOVING EAST AT AROUND 10 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THIS STORM CAN ALSO PRODUCE SMALL HAIL UP TO PEA SIZE...AND LOCALLY HEAVY RAINFALL. THIS STORM COULD AFFECT THE REDLANDS...AND COUNTY WALK AREAS DURING THE NEXT HOUR SEEK SHELTER IN A SAFE BUILDING UNTIL THIS STORM PASSES BY. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, May 26, 4:49 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 449 PM EDT FRI MAY 26 2006 FLZ071-072-262130- BROWARD METROPOLITAN-WESTERN BROWARD- 449 PM EDT FRI MAY 26 2006 ...STRONG THUNDERSTORMS OVER WEST CENTRAL BROWARD COUNTY... AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES WEST OF WESTON MOVING NORTHEAST AT 10 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THIS STORM CAN ALSO PRODUCE SMALL HAIL...AND LOCALLY HEAVY RAINFALL. THIS STORM COULD AFFECT I-75 BETWEEN WEST BROWARD RECREATION CENTER...AND I-75 AND US 27 INTERSECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THIS STORM PASSES BY. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, May 26, 5:20 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 520 PM EDT FRI MAY 26 2006 FLZ063-262200- GLADES- 520 PM EDT FRI MAY 26 2006 AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PALMDALE...MOVING EAST AT 25 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS OF 40 TO 50 MPH...PEA-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. BD
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:10 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 26 min |
| May 26, 1:15 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 26 min |
| May 26, 3:56 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 49 min |
| May 26, 5:04 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 26 min |
| May 26, 6:46 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 44 min |
| May 26, 7:23 PM EDT | Severe Thunderstorm Warning | MFL | Hendry, Palm Beach | 30 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.